What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Aug 1, 12:59 PM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Aug 1, 12:59 PM CST, 1 hour 38 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
159 PM CDT Mon Aug 1 2022
.UPDATE...
Short-Term Update.
&&
.SHORT TERM...
/Updated at 0158 PM CDT Mon Aug 01 2022/
Through Tuesday.
Mid-level ridging persists to our southeast and over West Texas
into Arizona while longwave troughing persists over the Great
Lakes south to over the Ohio River Valley region. A weak front
remains to the north of the area with surface high pressure
centered over our far southeast counties.
Today.
Expect the longwave trough to move further east over the Northern
and Central Appalachians while ridging persists across the
Southwest and over much of Florida. Surface high pressure will
remain centered just to the southeast of the forecast area. A
shortwave disturbance is progged to move southeast over the
Tennessee Valley region and this will continue to support activity
across the northern and northeast areas today.
Look for most of the cloud cover across the north, then expanding
across the south and the western areas this afternoon. Mainly
shower activity will continue to move east across the northern
portion of the forecast area while showers and thunderstorms will
advance northeast from Interior Southwest Alabama into our
Southwest and South-Central Counties through mid afternoon. Winds
will be from the west at 5-10 mph. Highs will range from the lower
80s far north to the mid 90s southwest.
Tonight.
The shortwave disturbance to our north will move over our
northern and northeast counties tonight, resulting in continued
activity across the northern and northeast areas. Additionally,
the ongoing activity pushing north and northeast from the
southwest will continue to advance north and northeast with time.
Expect the intensity and coverage to decrease with time overnight.
Winds will be light and variable. Lows will range from around 70
north and northeast to the lower 70s elsewhere.
Tuesday.
Most modeling depicts another shortwave moving over the area
during the day Tuesday. As a result, the expectation is for clouds
to be on the increase during the morning hours with increasing
chances for scattered showers with isolated thunderstorms. The
best potential appears to be across the southwest half of the
area. Winds will be from the west at 5-10 mph. Highs will be in
the lower 90s across the area.
05
.LONG TERM...
/Updated at 0308 AM CDT Mon Aug 01 2022/
Wednesday through Sunday.
Broad ridging will persist through the remainder of the week and
into the weekend for much of the Southeastern CONUS. We really don't
see much of a change in our airmass, which means we'll likely see
fairly consistent rain/thunderstorm chances each day, mainly
diurnally driven. Some guidance tries to slide a trough through well
to our north, which could send an impulse southward into our area by
the end of the week, but there's still some question on how far
south it reaches before stalling out. Either way, there will likely
be at least scattered thunderstorms during the afternoons and early
evenings through the weekend.
Otherwise, the second half of the week is expected to be hot and
humid with high temps in the low 90s and heat indices topping out
between 100-104 each afternoon.
25/Owen
&&
.AVIATION...
18Z TAF Discussion.
Scattered showers with some thunderstorms are expected to develop
this afternoon across the area. The potential for thunder is too
low to include at any terminal but the potential will exist.
Overnight, lingering showers will decrease in coverage with best
potential across the north-central areas. Scattered showers with
isolated thunderstorms will develop through the mid to late
morning hours on Tuesday with best chances across the west and
central areas.
05
&&
.FIRE WEATHER...
Scattered to numerous showers and thunderstorms expected the next
couple of days, with the activity focused across the north on
today and south on Tuesday. 20ft winds remain out of the west
through early next week, but less than 10mph. Min RHs will be near
or above 50% for most of the area through the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
Gadsden 70 91 70 93 70 / 20 60 10 30 20
Anniston 70 90 70 92 71 / 20 60 10 40 20
Birmingham 73 91 72 93 72 / 20 70 10 40 20
Tuscaloosa 73 93 72 93 72 / 20 70 10 40 10
Calera 72 90 72 91 72 / 20 70 10 40 20
Auburn 72 89 71 90 71 / 20 60 10 50 30
Montgomery 73 92 73 94 73 / 30 70 10 60 20
Troy 72 92 72 91 71 / 30 70 20 70 20
&&
.BMX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Aug 1, 2:09 AM CST, 12 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Birmingham AL
309 AM CDT Mon Aug 1 2022
ALZ011>015-017>050-021115-
Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee-
Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega-
Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa-
Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-
Bullock-Lee-Russell-Pike-Barbour-
309 AM CDT Mon Aug 1 2022
This Hazardous Weather Outlook is for the counties served by the
National Weather Service office in Birmingham.
.DAY ONE...Outlook through Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Activation of storm spotters and emergency management is not
expected at this time.
In the hours before
Special weather statement, Aug 1, 1:30 PM CST, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Birmingham AL
230 PM CDT Mon Aug 1 2022
ALZ033-040-012000-
Dallas AL-Perry AL-
230 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southwestern Perry
and west central Dallas Counties through 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Bogue Chitto, or 8 miles southeast of Uniontown, moving east at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Orrville, Marion Junction, Bogue Chitto and Safford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3229 8747 3231 8747 3231 8751 3242 8752
3248 8725 3228 8721
TIME...MOT...LOC 1929Z 252DEG 20KT 3237 8739
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 1, 1:46 PM CST, 51 minutes before
Special Weather Statement
National Weather Service Birmingham AL
246 PM CDT Mon Aug 1 2022
ALZ041-042-012030-
Autauga AL-Lowndes AL-
246 PM CDT Mon Aug 1 2022
...A strong thunderstorm will impact portions of southeastern Autauga
and northeastern Lowndes Counties through 330 PM CDT...
At 246 PM CDT, Doppler radar was tracking a strong thunderstorm near
Autaugaville, or 11 miles southwest of Prattville, moving east at 15
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prattville, Millbrook, Autaugaville, White Hall, Lowndesboro, Autauga
County Airport and Manack.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3229 8668 3241 8670 3252 8641 3241 8641
3240 8644 3241 8646 3238 8646 3236 8648
3236 8649 3235 8649 3234 8650 3234 8648
3233 8647 3231 8649 3228 8648
TIME...MOT...LOC 1946Z 258DEG 11KT 3237 8661
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
56Special weather statement, Aug 1, 2:20 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Birmingham AL
320 PM CDT Mon Aug 1 2022
ALZ041-043-044-012100-
Autauga AL-Montgomery AL-Elmore AL-
320 PM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of east central Autauga,
southwestern Elmore and northern Montgomery Counties through 400 PM
CDT...
At 320 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Booth to near Millbrook to Montgomery.
Movement was east at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Montgomery, Prattville, Millbrook, Wetumpka, Pike Road, Elmore,
Coosada, Deatsville, Montgomery Zoo, Boylston, Hyundai Motors Of
Alabama, Auburn University In Montgomery, Bob Woodruff Lake,
Woodcrest, Emerald Mountain, Maxwell Air Force Base, Snowdoun, Waugh,
Lagoon Park and Hunter.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3263 8628 3251 8610 3230 8602 3221 8627
3233 8639 3244 8647 3258 8657
TIME...MOT...LOC 2020Z 257DEG 18KT 3255 8650 3247 8636 3233 8630
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/DavisSpecial weather statement, Aug 1, 2:31 PM CST, 6 minutes before
Special Weather Statement
National Weather Service Birmingham AL
331 PM CDT Mon Aug 1 2022
ALZ037-043-012115-
Tallapoosa AL-Elmore AL-
331 PM CDT Mon Aug 1 2022
...Strong thunderstorms will impact portions of east central Elmore
and southeastern Tallapoosa Counties through 415 PM CDT...
At 331 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Still Waters Resort to near Martin Dam.
Movement was east at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Martin Dam, Liberty City, Still Waters Resort, Southern Lake Martin,
Blue Creek Marina, Reeltown and Yates Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3271 8568 3270 8568 3270 8570 3261 8569
3258 8573 3258 8580 3255 8580 3261 8599
3275 8584 3272 8561 3271 8561
TIME...MOT...LOC 2031Z 271DEG 12KT 3272 8582 3263 8592
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
32/Davis